Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page
Users Online: 1392


CASE REPORT
Year : 2014  |  Volume : 11  |  Issue : 3  |  Page : 121-123

ANCA positive vasculitis in a patient with nodular Graves' disease caused by carbimazole


Barbara Davis Center for Diabetes, University of Colorado, Denver, CO, USA

Correspondence Address:
Viral N Shah
Barbara Davis Center for Diabetes, 1775 Aurora Ct, Aurora, Co 80045
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-0354.138560

Rights and Permissions

Anti-neutrophil cytoplasmic antibody (ANCA) positive vasculitis is an uncommon and infrequently recognized adverse event with thionamide drugs. It is most commonly reported with propylthiouracil (PTU) and rarely with carbimazole (CBZ). We report a male patient who presented with arthralgias, fever, and other symptoms of hyperthyroidism who was on CBZ treatment on and off for the past 14 years. His laboratory evaluation revealed a diagnosis of ANCA positive vasculitis. CBZ was stopped and prednisolone was started in tapering doses while he underwent radioiodine ablation for control of hyperthyroidism. This treatment leads to clinical improvement in the patient. This is the second case report from India.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2031    
    Printed56    
    Emailed0    
    PDF Downloaded188    
    Comments [Add]    

Recommend this journal